Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Application of a lemma on bilinear forms to a problem in nonlinear oscillations

Author: A. C. Lazer
Journal: Proc. Amer. Math. Soc. 33 (1972), 89-94
MSC: Primary 34C15
MathSciNet review: 0293179
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we give a simple condition for nondegeneracy of symmetric bilinear forms on infinite dimensional vector spaces. We apply this condition and elementary properties of Fourier series to prove a uniqueness theorem for periodic solutions of a class of second order nonlinear differential systems.

References [Enhancements On Off] (What's this?)

  • [1] C. L. Dolph, Nonlinear integral equations of the Hammerstein type, Trans. Amer. Math. Soc. 66 (1949), 289-307. MR 11, 367. MR 0032923 (11:367a)
  • [2] S. T. Hu, Elements of modern algebra, Holden-Day, San Francisco, Calif., 1965. MR 31 #3444. MR 0179195 (31:3444)
  • [3] S. Lang, Algebra, Addison-Wesley, Reading, Mass., 1965. MR 33 #5416. MR 0197234 (33:5416)
  • [4] -, Analysis. II, Addison-Wesley, Reading, Mass., 1969.
  • [5] A. C. Lazer and D. A. Sánchez, On periodically perturbed conservative systems, Michigan Math. J. 16 (1969), 193-200. MR 39 #7212. MR 0245906 (39:7212)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C15

Retrieve articles in all journals with MSC: 34C15

Additional Information

Keywords: Newtonian equations of motion, Sylvester's law of inertia, Parseval's formula
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society